Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 26, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Dec 23, 2008, 4:54 AM CST for 16 counties in Texas. It took effect at Dec 23, 2008, 12:00 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2008, 4:54 AM CST (10:54 UTC)
- In effect from
- Dec 23, 2008, 12:00 PM CST
- Expired
- Dec 23, 2008, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1677 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 231054 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 454 AM CST TUE DEC 23 2008 TXZ021>024-027>030-033>036-039>042-232300- /O.NEW.KLUB.WI.Y.0026.081223T1800Z-081223T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 454 AM CST TUE DEC 23 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. SOUTHWESTERLY WINDS WILL INCREASE TO SUSTAINED SPEEDS IN THE 25 TO 35 MPH RANGE THIS AFTERNOON. A FEW WIND GUSTS UP TO 55 MPH ARE POSSIBLE OVER THE SOUTHWESTERN PORTIONS OF THE SOUTH PLAINS. PATCHY BLOWING DUST WILL ADDITIONALLY REDUCE VISIBILITY AT A NUMBER OF LOCATIONS ACROSS THE SOUTHERN AND CENTRAL SOUTH PLAINS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KLUB 232305 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 505 PM CST TUE DEC 23 2008 TXZ021>024-027>030-033>036-039>042-240015- /O.EXP.KLUB.WI.Y.0026.000000T0000Z-081223T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 505 PM CST TUE DEC 23 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS ACROSS THE REGION HAVE DIMINISHED AND WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 23, 4:36 AM CST, 18 minutes earlier.
Area forecast discussion, Dec 23, 4:36 AM CST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 436 AM CST TUE DEC 23 2008 .SHORT TERM... POTENTIALLY STRONG WINDS AND LIMITED PROSPECTS FOR LIGHT SHOWERS REMAIN THE FOCUS TODAY. A WIND ADVISORY IS BEING ISSUED. MID LEVEL ECHOES DEVELOPED DURING THE LAST 1-2 HOURS IN PROXIMITY TO THE NORTHERN ZONES. PROFILES/OBS SUGGEST THAT SUB-CLOUD LAYERS ARE DRY...SO THE LIKELIHOOD OF FLURRIES FROM THIS ACTIVITY IS LOW AND WILL NOT BE INCLUDED. MODELS PROG THE EJECTION OF THE CURRENT SOUTHWESTERN U.S. SHORTWAVE TROUGH TOWARD THE SOUTHERN ROCKIES TODAY...AND OVER THE PLAINS TONIGHT. AS THE TROUGH APPROACHES...CYCLOGENESIS IS EXPECTED OVER SOUTHEASTERN COLORADO/SOUTHWESTERN KANSAS/THE PANHANDLES. THE MOST NOTABLE PROSPECT FOR SENSIBLE WEATHER TODAY WILL OCCUR AS MSLP GRADIENTS TIGHTEN SOUTH OF THE SURFACE LOW...AND MORE SO AS A 60-70KT LOWER TROPOSPHERIC WINDS OVERSPREAD SOUTHEASTERN NEW MEXICO/ NORTHERN BASIN/SOUTHERN SOUTH PLAINS IN ADVANCE OF THE APPROACHING UA FEATURE. THESE FACTS ARGUE FOR A THREAT OF SEVERE WINDS...YET NEGATING FACTORS MAY WORK TO LIMIT THIS POTENTIAL: 1/ SCATTERED/ BROKEN MID CLOUDS MAY LIMIT MIXING...2/ ASCENT WITHIN THE 700-500MB LAYER IS PROGGED TO OVERSPREAD THE NORTHWESTERN ZONES BY LATE AFTERNOON. IN FACT FORECAST PROFILES SUGGEST WEAK CONVECTIVE SHOWERS/VIRGA MAY DEVELOP THERE BY LATE AFTERNOON. THUS WILL CONTINUE LOW ORDER GRIDDED POPS THERE. THAT SAID...HIGHEST CONFIDENCE FOR ADVISORY LEVEL WINDS /SUSTAINED 31+MPH/ IS OVER THE SOUTHWEST SOUTH PLAINS IN PROXIMITY TO THE LOW LEVEL WIND MAX/DEEPER MIXING. A BRIEF WINDOW OF OPPORTUNITY FOR ISOLATED SEVERE WINDS WILL BE POSSIBLE IN THAT AREA...SO AN UPGRADE TO HIGH WIND WARNING IS POSSIBLE. HOWEVER WILL CARRY THE ADVISORY FOR ALL AREAS ON THE CAPROCK DUE TO NORTHWARD PLACEMENT OF WIND MAX AS SEEN IN SOME SOLUTIONS. AS MENTIONED...MINIMAL POPS REMAIN VALID TIL 06Z...AS STEEP LOWER/ MID LEVEL LAPSE RATES AND MODEST ASCENT OVERSPREAD THE NORTHWESTERN FA. THE PROBABILITY OF MEASURABLE RAIN WILL BE LOW. LOW RAIN CHANCES WILL DIMINISH AS FORCING/TROUGH AXIS TRANSLATE EAST AFTER MIDNIGHT. && .LONG TERM... WEAK SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION ON WEDNESDAY AS THE POTENT MID LEVEL SHORTWAVE DEPARTS TO THE EAST. THIS WILL BRING A TRANQUIL CHRISTMAS EVE WITH RELATIVELY LIGHT WINDS ALONG WITH HIGH TEMPS A FEW DEGS ABOVE NORMAL. FOR CHRISTMAS DAY...WILL WATCH ANOTHER VERY STRONG UPPER LEVEL TROUGH ORGANIZE FM THE PACIFIC NORTHWEST INTO THE GREAT BASIN. INCREASING SOUTHWEST UPPER FLOW OVER THE SRN PLAINS WILL RESULT IN A DEEPENING LEE SFC TROUGH WITH WINDY CONDITIONS ENSUING FOR THE AFTERNOON. TEMPS FOR CHRISTMAS WILL BE ON THE MILD SIDE WITH READINGS WELL INTO THE 60S FOR MUCH OF THE CWFA AS A LOW LEVEL THERMAL RIDGE TRANSLATES ACRS WEST TEXAS. FOR THURSDAY NIGHT INTO FRIDAY...THE STRONG UPPER TROUGH WILL BEGIN EDGING EAST INTO THE FOUR CORNERS REGION BRINGING SNOW AND RAIN TO THAT AREA. MID AND HIGH LEVEL CLOUDS WILL BE ON THE INCREASE THROUGH THE DAY FRIDAY...WITH SOUTHWEST WINDS STILL ON THE BREEZY TO WINDY SIDE AS A PRE-FRONTAL SFC TROUGH SLIDES EAST THROUGH THE AREA. BY FRIDAY EVENING COULD SEE A FEW RAIN SHOWERS SKIRT ACRS THE SOUTHWEST TEXAS PANHANDLE AS LIFT INCREASES WITH THE APPROACH OF THE TROUGH. SPOTTY LIGHT RAIN SHOWERS MAY MIX WITH OR BRIEFLY CHANGE TO LIGHT SNOW ACRS THE FAR NORTHERN COUNTIES DURING THE OVERNIGHT HRS AS MUCH COLDER AIR MOVES SOUTH WITH THE ARRIVAL OF THE COLD FRONT. ANY PRECIP IS EXPECTED TO BE VERY LIGHT AND POSE NO PROBLEMS. SATURDAY WILL BE COOLER BEHIND THE FRONT WITH A WARM-UP RETURNING ON SUNDAY AS ANOTHER LEE TROUGH FORMS AND RESULTS IN SOUTHWEST BREEZES. DRY NORTHWEST FLOW FOR THE FIRST PART OF NEXT WEEK WILL RESULT IN FAIRLY MILD TEMPS WITH PERHAPS A WEAK FRONTAL BOUNDARY PASSAGE ON TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 57 24 49 28 60 / 20 20 0 0 0 TULIA 57 26 50 30 63 / 20 20 0 0 0 PLAINVIEW 60 26 53 30 64 / 20 20 0 0 0 LEVELLAND 61 29 55 31 65 / 20 20 0 0 0 LUBBOCK 60 29 55 32 67 / 10 10 0 0 0 DENVER CITY 62 32 56 34 66 / 10 10 0 0 0 BROWNFIELD 61 32 56 32 67 / 10 10 0 0 0 CHILDRESS 58 30 51 29 65 / 10 10 0 0 0 SPUR 63 32 55 31 67 / 10 10 0 0 0 ASPERMONT 64 35 57 31 69 / 10 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042. && 20/21
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.